Topic: New Member
Hi, I am Krish from India. I bumped into this forum recently and wanted to get the members opinion.
Life was going smooth till my father was diagnosed with CC in May 2012 when he was 66yrs old. The latest discharge summary as below gives the complete picture what he has gone through.
" A known case of metastatic carcinoma of liver had biopsy and cholangiocarcinoma was diagnosed. Patient had six course of chemotherapy with Inj.Gemcitabine and capciabine. Last course of chemotherapy was on Oct 2012.
Subesquently patient was found to have progressive disease hence started on Gemcitabine and pacliall. Had two course of chemotherapy. But patient was progressing symptomatically and had progressively elevated AFP. Hence patient was started on palliative therapy with Tab.Erlotinib.
Now patient is brought to us with the history of pain in the right hypcondrium an vomiting with one episode of hemetemesis. History of fever on and off"
Course in the hospital:
" A known case of CC progressive disease on erlotinib came with progressive pain and one episode of hematemesis. Patient was started with hydration and Inj.Pan infusion. CBC done showed heamoglobin and platelet within normal range. Patient was managed with antiemetic and analgesic. With this patient improved.
Progressive nature of the disease has been explained to patient's relative. Resistant nature of the disease has been explained. After discussion it was decided to continue supportive care at home"
Currently he is on Addnok (Buprenorphine) for pain management 2-3 tabs a day. Adviced to discontinue Erlotinib. Review with med.onc. this friday with ALT/ALP and CBC tests done.
Three days back, his legs started swelling and now from lower abdomen he swelling is increasing. Pain is getting more and only moderately being controlled by addnok. He is able to walk few steps but mostly sits or sleeps in the bed.
Few questions for the experienced forum members
1. Why this sudden swelling? Is it indication of liver functions failure?
2. He has lymph node metastasis. Is the swelling because of any problem in cancer effected lymph nodes?
3. After one episode of hematemesis, what are the chances that it will occur again. (though the first episode we were told may be due to gastric ulcer)?
3. Are we seeing signs of end?
4. What can we expect so that we are prepared ?
5. Can the dosage of addnok be increased if pain not controlled?
It has been a tough journey for my father and our family but we also understand that he could manage for more than a year while the initial time given was less than six months. For the past 3-4 months erlotinib worked well with minimum side effects with manageable pain.
My prayer to almighty is that he suffers less. We can only see his pain and not able to do anything. The doctor has told nothing much can be done further.
Your help is much appreciated to go through these tough times.